MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG, 8MM X 28MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE

STRYKER ENDOSCOPY-SAN JOSE PKG, 8MM X 28MM STRYKER BIOSTEON SCREW; SCREW, FIXATION, BONE
Model Number 234-010-165
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.Filing on behalf of oem biocomposites.
 
Event or Problem Description
It was reported that the screw broke post-operatively and required a revision surgery.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.Please note stryker is not the legal manufacturer of the device on this investigation.According to biocomposites: investigation findings are: more information has been requested from (b)(4).Due to the limited amount provided.(b)(4) from stryker informed us that they would be filling a serious injury mdr due to the screw seemingly breaking post-operatively, requiring a revision surgery.Biocomposites reported this event to the materiovigilance programme of india (mvpi) with the ministry of health and family welfare on 24th june 2021, with receipt acknowledged on 1st july 2021.Despite numerous attempts to attain more information, stryker received no response from the reporting customer.As such there is not enough information to launch an investigation and it is not possible to determine the root cause.Most likely an unforeseen event has occurred involving the patient, such as trauma to the surgery area, rather than a shortcoming in device design, as to our knowledge this is the first case of a broken biosteon screw being removed post-operatively.Another possibility is that the screw was broken by the surgeon at time of insertion, which went unnoticed, however this is hypothetical.The suspected root causes are: not possible to determine based on evidence provided.The corrective action: none implemented.The preventive action: n/a.The reported failure mode will be monitored for future reoccurrence.Manufacture date is not known.H3 other text : 81.
 
Event or Problem Description

Brand Name
PKG, 8MM X 28MM STRYKER BIOSTEON SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key12004720
Report Number0002936485-2021-00323
Device Sequence Number4305835
Product Code HWC
UDI-Device Identifier15060155710287
UDI-Public15060155710287
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K003641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number234-010-165
Device Catalogue Number234-010-165
Device Lot NumberBS190801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR